MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 27IN 5-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 27IN 5-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP303H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a skin tumor resection surgery on (b)(6) 2026 and suture was used.During the procedure, when the doctor was preparing to suture the skin with suture after removing the tumor, it was found that the problem of pulling off suture needle happened and could not be used.Immediately stopped using and replaced with new suture of the same origin, batch number, and model.In subsequent operations, similar problem occurred again with product of the same batch number.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: it was reported that ".In subsequent operations, similar problem occurred again with product of the same batch number." did the event occur during one or multiple procedures? the event occurred during one procedures if this occurred in multiple procedures, please confirm the number of patients affected by the alleged deficiency.1 patient 1 procedure.Have any of these events been previously reported to ethicon? if yes, provide the respective reference number(s).No.Please create a new pc file for each patient/event.No need.How many devices demonstrated the reported alleged deficiency on each procedure? 2 same products with same lot in this pc.Did this event contribute to any patient adverse event? if yes, please explain.No.T was reported that ".In subsequent operations, similar problem occurred again with product of the same batch number." did the event occur during one or multiple procedures? the event occurred during multiple procedures if this occurred in multiple procedures, please confirm the number of patients affected by the alleged deficiency.2 have any of these events been previously reported to ethicon? if yes, provide the respective reference number(s).No please create a new pc file for each patient/event.(b)(4).How many devices demonstrated the reported alleged deficiency on each procedure? one.Did this event contribute to any patient adverse event? if yes, please explain.No.
 
Additional Manufacturer Narrative
Product complaint: (b)(4).Date sent to the fda: 3/24/2026.Corrected information: h11 initial report.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: did the event occur during one or multiple procedures? the event occurred during one procedures.If this occurred in multiple procedures, please confirm the number of patients affected by the alleged deficiency.1 patient 1 procedure.Have any of these events been previously reported to ethicon? if yes, provide the respective reference number(s).No.Please create a new pc file for each patient/event.No need.How many devices demonstrated the reported alleged deficiency on each procedure? 2 same products with same lot in this pc.Did this event contribute to any patient adverse event? if yes, please explain.No.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.

Brand Name
VCL+ VIO 27IN 5-0 S/A RB-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24442029
Report Number2210968-2026-01974
Device Sequence Number10307723
Product Code GAM
UDI-Device Identifier10705031052093
UDI-Public(01)10705031052093(17)300430(10)108M85
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP303H
Device Lot Number108M85
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2026
Supplement Date Received by Manufacturer03/01/2026
Initial Report FDA Received Date02/25/2026
Supplement Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown